Best Way To Lose Weight

Weight gain and antidepressants: Emotional eating, indifference and effects on appetite.

Weight gain and antidepressants: Emotional eating, indifference and effects on appetite.

Weight gain and antidepressants: Emotional eating, indifference and effects on appetite.

Antidepressants such as SSRIs can cause weight gain in some people and weight loss in others. We explain how that works:
1. Weight loss is often about their effect of SSRIs on increasing indifference which may then reduce emotional eating.
2. Weight gain is with SSRIs is often about their effects on increasing someone’s indifference in their food choices.

This clip explains how SSRI/SNRI affect sensitivity: https://www.youtube.com/watch?v=u_7LwL5EmAs

Other antidepressants like Tricyclic antidepressants and Mirtazapine can cause sedation because of their antihistamine effects on increasing appetite. Thats why some medications which cause drowsiness also cause increased appetite.

SSRIs include aropax/paroxetine, zoloft/sertraline, prozac/fluoxetine, luvox/fluvoxamine, lexapro/escitalopram and cipramil/citalopram. The mostly interact with the SERT protein to increase serotonin residence in the synapse. They minimally affect the Histamine receptor.

Tricyclic antidepressants (TCA) include endep/amitriptyline, anafranil/clomipromine, dothiepin, nortriptyline etc. Generally have significant effect on Serotonin and noradrenaline reuptake (SERT and NET) as well as hitting specific serotonin receptors (e.g. clomipramine avidly binds 5-HT2c and 5-HT6). They bind Alpha1 and potently bind H1.

Mirtazepine (Avanza) is a tetracyclic antidepressant, also called a “noradrenergic and specific serotonergic antidepressant”, but it’s not very specific. While it has negligible effect on serotonin or noradrenaline reuptake (negligible SERT or NET effect) but strongly interacts with a number of other receptors including serotonergic 5-HT2C, 5-HT3, Alpha2A, Alpha2C and H1.

more at www.thepsychcollecitve.com

#emotionaleating #SSRI #weightgain

Our content and interactions through comments are for informational purposes and do not represent clinical advise. Consult with your doctor regarding any medication matters or mental/physical health concerns.

Website: https://www.thepsychcollective.com

Free resources: https://www.thepsychcollective.com/resources/

Follow us on Facebook: https://facebook.com/thepsychcollective/

YouTube: https://youtube.com/c/thePSYCHcollective

Instagram: https://www.instagram.com/thepsychcollectivedotcom/?hl=en

LinkedIn: https://au.linkedin.com/company/the-psych-collective

Quora: https://www.quora.com/profile/Al-Griskaitis

Medium: https://medium.com/@al.griskaitis

Substack: https://algriskaitis.substack.com/

Video for Best Way To Lose Weight On Zoloft
Best Way To Lose Weight On Zoloft youtube video content

19 Comments

  1. Zoloft and lexipro= 15 lbs weight gain. First I was on Zoloft then changed to lexipro.

    I binged ate before meds and I feel like I am out of control with my snacking and food choices currently!

    I need help.

  2. Useful video I gained +10 kgs even thought my food intake is less than average and my metabolism seems to have become non existant as it usually burns any possibility of gaining other than me also being a very active person (+5 kms walk and play football every weekend). You guys need to invest to get a proper mic was uncomfotable trying to hear you guys.

  3. hmm are the viewers included in their convo? 😅 they look like having their own world and not looking at the camera

  4. I just started on lexapro low dose 2 weeks ago! I have found I have less of an appetite but when I do try to eat I eat all healthy food

  5. I take Risperidone, Lexapro, Doxepin, and Clonidine every day. Ive been taking these meds since 2017. Before I started, I was a muscular 185lbs, then I stopped eating for about 5 days after my suicide attempt and got down to 160lbs. Now I currently weigh 230lbs. And cant get it off unless I fast for a grueling number of days but then my weight trickles back up when I start eating again.

  6. It has NOTHING to do with appetite!! Its your metabolism! I am 100% sure this medication somehow makes your metabolism really slow because I eat exactly the same things as before and gain A LOT OF WEIGHT in a short time. Carbs are the worst, the more carbs I eat right now, the more I gain weight and faster. Its no joke I was never that fat like right now

  7. Taking prozac I've gained about 20 lbs. Exercise doesn't seem to make a difference. Been stuck at 20 lbs higher than my normal weight for years now, and I hate how it's affected my appearance but I also am worried about going off the meds. It's definitely been a positive impact on my emotional state.

  8. I’ve been trying to find out why I have put on 30kg over the last two years. I have always been able to eat anything with no weight gain, but I’ve been taking mirtazapine for a few years now and am wondering if this is the problem ?

  9. Have been on Miirtazapine for 7 mths.4mths 15mg 2-3 mths30mg now 15mg again.Has helped with sleep at lower dose.Done nothing for anxiety made it many times worse.Terrible withdrawal symptoms.This was 3rd AD tried now easing on to CBD oil.How long do withdrawals last?

Leave a Reply

Your email address will not be published. Required fields are marked *